How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Denver ER Doc Your Own Question
Denver ER Doc
Denver ER Doc, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1478
Experience:  Small Animal Medicine and Surgery Internship, Veterinary Acupuncture trained, Wildlife and Exotics
Type Your Dog Veterinary Question Here...
Denver ER Doc is online now
A new question is answered every 9 seconds

Rimadyl withdrawal signs

Customer Question

Rimadyl withdrawal signs
Submitted: 4 years ago.
Category: Dog Veterinary
Expert:  Denver ER Doc replied 4 years ago.
Hi there,

Are you asking whether or not there are any physical symptoms of withdrawing rimadyl?

Dr. Paul
Customer: replied 4 years ago.

No, your answer just repeated what I asked; rimadyl withdrawal symptons


She has taken Rimadyl for 2 yrs. She's very lethargic, dry nose, eyes are distant (like she's in pain & trying to deal with it) Really out there & her age concerns me. I just gave her half of a 100mg pill; her usual dosage, with some bread w/ gravy cause she won't eat kibble just now. Hoping that's good for now. Should I go ahead & give her Famotidine too in case also suffering stomach gases or pain?

Expert:  Denver ER Doc replied 4 years ago.
OK, I guess I am confused. You didn't actually ask anything. You just stated "rimadyl withdrawal symptoms." The only signs that would occur from withdrawing rimadyl would be a return of the previous symptoms (pain, stiffness, etc) for which you had originally started the rimadyl. There are no other physical signs of withdrawal for the drug.

As I'm still not sure I understand your initial inquiry, let's work with your second one for now.

Giving famotidine with rimadyl is always a good idea. Like any non-steroidal antiinflammatory (NSAID), rimadyl reduces the amount of protective coating in the stomach, which can result in irritation and ulcers. Famotidine helps protect against this by reducing the secretion of stomach acid. So yes, I would certainly continue it, particularly if her appetite is down.

If the rimadyl is not enough, she may need something stronger like tramadol from your vet.

Please let me know what other questions I can answer for you.

Dr. Paul

Related Dog Veterinary Questions